Thunderstorm Wind, Woods
- When
- August 3, 9:10 PM CST
- Where
- Woods County, 7 mi SSW of Alva
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.700, -98.717
Wind was measured by the Oklahoma mesonet.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 3, 8:35 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT TUE AUG 3 2004 .UPDATE... WILL MAKE MINOR TWEAKS TO TEMPS/DEWPOINTS...FOR FIRST FEW PERIODS. WILL ALSO ADJUST POPS. CONVECTIVE ACTIVITY EXPECTED TO CONTINUE MOVING EASTWARD ACROSS EXTREME NORTHERN OKLAHOMA THROUGH MIDNIGHT...WITH SOUTHERN EXTENT OF ACTIVITY DYING OUT. DANGEROUS HEAT WILL CONTINUE OVER CENTRAL AND SOUTHERN AREAS TOMORROW AHEAD OF FRONT. WILL ISSUE GRAPHICASTS AND SPECIAL WEATHER STATEMENT TO HIGHLIGHT PROBLEM. && 11 && 735 PM CDT TUE AUG 3 2004 .UPDATE... UPDATED GRIDS/ZONES TO REFLECT CURRENT CONVECTIVE ACTIVITY OVER NORTHWEST PARTS OF FORECAST AREA. ACTIVITY STILL EXPECTED TO DECREASE IN COVERAGE AND INTENSITY BY MID-LATE EVENING WITH LOSS OF HEATING...DESPITE 18Z MODELS DEPICTING FAIRLY WIDESPREAD BAND OF SHOWERS/STORMS HOLDING TOGETHER AND MOVE ACROSS MOST/ALL OF FORECAST AREA THROUGH TOMORROW MORNING. BASED ON NEW SOUNDINGS...THIS IS VERY UNLIKELY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 102 68 87 / 0 20 30 10 HOBART OK 74 104 70 91 / 0 20 30 10 WICHITA FALLS TX 75 102 73 93 / 0 10 20 20 GAGE OK 70 96 66 88 / 20 20 20 10 PONCA CITY OK 74 99 64 85 / 50 30 20 10 DURANT OK 76 99 72 90 / 0 10 20 10 && 11 && 308 PM CDT TUE AUG 3 2004 .DISCUSSION... WARM MID-LEVEL TEMPERATURES SHOULD SUPPRESS STORM DEVELOPMENT OVER OUR FORECAST AREA THIS EVENING. AS A COLD FRONT APPROACHES OVERNIGHT... HOWEVER... LOW-LEVEL CONVERGENCE MAY BE SUFFICIENT TO CRANK OUT A FEW STORMS ALONG THE FRONT IN NORTHWEST OKLAHOMA. THE FRONT IS FORECAST TO ADVANCE SOUTHEAST... THEN SOUTH... DURING THE DAY WEDNESDAY. AGAIN... SCATTERED SHOWERS AND THUNDERSTORMS MAY OCCUR ALONG THE FRONT. THE WARM LAYER ALOFT WILL PROBABLY PREVENT THE STORMS FROM BECOMING WIDESPREAD... IF THEY OCCUR AT ALL. THE INITIAL FRONT IS FORECAST TO CONTINUE WELL INTO TEXAS BEFORE DISSIPATING. MODELS SUGGEST A SLIGHT REINFORCEMENT ARRIVING TOMORROW NIGHT IN THE NORTH... WITH CONTINUING SLIGHT CHANCES OF RAIN. IT NOW APPEARS THAT CLOUD COVER WILL BE LESS THICK THAN PREVIOUSLY ANTICIPATED... BUT THE AIRMASS LOOKS A BIT COOLER... SO THE NET EFFECT ON TEMPERATURES IS TOWARD COOLER VALUES OVER THE NEXT SEVERAL DAYS - AFTER THE FRONTAL PASSAGE. A MINOR WARMUP IS FORECAST THIS WEEKEND AHEAD OF ANOTHER COLD FRONT THAT SHOULD ARRIVE EARLY NEXT WEEK. IN GENERAL... ACCEPTED THE FRONTAL TIMING OF THE ETA AND THE BASIC PRECIPITATION PATTERN OF THE ETA12 IN THE NEAR TERM. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23 = CMS
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 PM CDT TUE AUG 3 2004
OKZ004>048-050>052-TXZ083>090-041200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT NORTHWEST PARTS OF
OKLAHOMA THROUGH THE EVENING...BUT ARE EXPECTED TO BEGIN DISSIPATING
BY LATE EVENING. ALTHOUGH ISOLATED STORMS COULD PRODUCE DAMAGING
WIND GUSTS...NO ORGANIZED SEVERE WEATHER IS EXPECTED.
DISCUSSION...
A COLD FRONT WILL MOVE SOUTHWARD ACROSS THE CENTRAL PLAINS
TONIGHT...AND WILL MOVE INTO FAR NORTHWEST AND NORTH CENTRAL
OKLAHOMA AROUND DAYBREAK WEDNESDAY. AHEAD OF THE FRONT...
THUNDERSTORMS THAT OCCUR OVER NORTHWEST PARTS OF OKLAHOMA WILL BE
CAPABLE OF PRODUCING STRONG...OR EVEN DAMAGING WIND GUSTS. THIS
OCCURRENCE IS EXPECTED TO BE VERY ISOLATED. THE HIGH WIND CONCERN IS
DUE TO SIGNIFICANT DIFFERENCES IN THE DRY BULB TEMPERATURE AND THE
DEWPOINT TEMPERATURE IN THE LOWER LEVELS OF THE ATMOSPHERE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO AT LEAST THE FIRST PART OF
THE WEEKEND UNDER NORTHWEST FLOW ALOFT.
OTHER HAZARDOUS WEATHER...
HEAT INDEX VALUES WILL BE IN THE 105 TO 111 DEGREE RANGE AGAIN
WEDNESDAY BETWEEN 11 AM AND 6 PM ACROSS MUCH OF CENTRAL AND SOUTHERN
OKLAHOMA AND NORTHERN TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY MORNING.
11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 637 PM CDT TUE AUG 3 2004 OKZ004-040000- HARPER OK- 637 PM CDT TUE AUG 3 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF LAVERNE AT 637 PM CDT...MOVING EAST AT 35 MPH. WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THIS STORM. IF THE STORM INTENSIFIES...STRONGER WIND GUSTS WILL BE LIKELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 752 PM CDT TUE AUG 3 2004 OKZ004-009-040115- ELLIS OK-HARPER OK- 752 PM CDT TUE AUG 3 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN ELLIS AND HARPER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF LAVERNE AT 752 PM CDT...MOVING EAST AT 30 MPH. THIS STORM WILL PRODUCE STRONG WINDS...WITH GUSTS TO AROUND 50 MPH. PEOPLE IN HARPER AND FAR NORTHERN ELLIS COUNTY...INCLUDING LAVERNE AND MAY SHOULD BE PREPARED FOR STRONG WINDS.
OKZ019-020-022>048-050>052-TXZ083>090-040930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 954 PM CDT TUE AUG 3 2004 ...DANGEROUS HEAT TO CONTINUE ONE MORE DAY... EXCESSIVE HEAT INDEX VALUES WILL BE SEEN AGAIN ON WEDNESDAY ACROSS MUCH OF CENTRAL OKLAHOMA...AND ALL OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THE HIGHEST HEAT INDEX VALUES FROM LATE MORNING THROUGH THE LATE AFTERNOON ARE EXPECTED OVER AREAS FROM AROUND VERNON AND WICHITA FALLS TEXAS...NORTHWARD THROUGH LAWTON...OKLAHOMA CITY... ARDMORE...AND ADA. READINGS BETWEEN 105 AND 110 DEGREES WILL BE POSSIBLE...AS AIR TEMPERATURES IN THE UPPER 90S AND LOWER 100S... COMBINE WITH HIGH HUMIDITY VALUES. IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY. DRINK PLENTY OF FLUIDS TO AVOID DEHYDRATION. WEAR LIGHTWEIGHT...LIGHT-COLORED...LOOSE-FITTING CLOTHING. WEAR A HAT TO SHIELD YOURSELF FROM THE SUN...AND USE A SUNSCREEN TO REDUCE POSSIBLE SUNBURN. A COLD FRONT WILL SLOWLY PROGRESS SOUTHWARD THROUGH THE AREA WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY...WHICH WILL COOL THINGS OFF FOR THURSDAY INTO THE WEEKEND. 11
The Vance AFB radar (KVNX), 53 km away, was scanning. The volume nearest the first event began at 03:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind was measured by the Oklahoma mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417666.